Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Wants to postpone menstrual cycle. Taking Sysron N, abdominal pain. Guaranteed menstrual postponement?

I have my periods date on 28th sept,as consultaed with doctor i am taking sysron n tab 2 times a day from 23rd sept,but as its my due today i am geeting pain in abdomen wic is prior to period,I will not get periods na bcoz m having puja at my place tomm. Im still taking medicine.Sysron N is 100% safe na for menstral postponment
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Mar 2013
Thanks for writing to us with your health concern.
Basically, the same tablet that can be used to postpone periods can be used to prepone them.
Nothing is 100 % reliable, but yes, the medication is comparatively safe.
You should ideally start it after consulting a gynecologist.
Progesterone preparations are generally used.
Primolut N is a common preparation.
Others are Meprate, Deviry etc.
If your cycles are regular and predictable, then you can use progesterone to prepone your periods.
Tablets ( Meprate for eg ) have to be taken twice a day for 5 days, on stopping them, you will have withdrawal bleeding within a week.
So for example, if you want your periods on the 5th of November, then you can take Meprate twice a day for 5 days from 25th of October till the 30th of October.
You would have a withdrawal bleeding within 5 - 7 days of stopping Meprate.
Please understand that Meprate ( or any other progesterone preparation ) is a prescription drug, and you should take it only after consulting your gynaecologist.
What I have written is what I would prescribe to a patient coming with your request, however a physical examination and history to eliminate any risk factors for progesterone, your weight etc, should be ideally completed before taking this drug.
For postponing the periods, you should start taking the tablets twice a day, from 5th of November onwards, and continue taking them as long as you wish.
When you stop, you will bleed within a week as usual.
Both the methods will be alright for you as you are in time, both are equally good and effective because the basic reasoning is the same - take the tablets twice a day for 5 days, and you will bleed maximum within a week of stopping the tablets .
Generally postponement is more reliable than preponing.
All the best.
Please feel free to discuss further.
Answered: Sun, 30 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor